Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 11, 2009, 11:05 AM CST for 4 counties in Tennessee. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2009, 11:05 AM CST (17:05 UTC)
- Expired
- Feb 11, 2009, 12:00 PM CST
- In force
- 55 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 11:46 AM CST | TSTM WND DMG | 5 Sw Nashville, TN | SEVERAL TREES BLOWN DOWN ON A GOLF COURSE. |
| Feb 11, 11:52 AM CST | TSTM WND GST 60 | 5 S Franklin, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 10:38 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 510 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 111705
SVROHX
TNC021-037-147-187-111800-
/O.NEW.KOHX.SV.W.0002.090211T1705Z-090211T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1105 AM CST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEATHAM COUNTY IN MIDDLE TENNESSEE...
WESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
ROBERTSON COUNTY IN MIDDLE TENNESSEE...
WESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL NOON CST
* AT 1057 AM CST...DOPPLER RADAR SHOWED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OAK
GROVE TO 7 MILES NORTH OF HOHENWALD...AND MOVING NORTHEAST AT 50
MPH.
* SEVERE THUNDERSTORMS WILL AFFECT AREAS AROUND SPRINGFIELD, ASHLAND
CITY, NASHVILLE, AND FRANKLIN BY NOON CST...
DAMAGING WINDS UP TO 70 MPH HAVE BEEN REPORTED IN ADDITION TO
STRUCTURAL DAMAGE. SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 3666 8673 3574 8682 3579 8695 3578 8696
3586 8721 3617 8717 3618 8714 3621 8719
3624 8716 3626 8719 3630 8713 3633 8728
3641 8721 3642 8715 3645 8716 3646 8712
3654 8711 3657 8714 3665 8711
TIME...MOT...LOC 1702Z 231DEG 15KT 3667 8741 3567 8750
$$
ROSE2 follow-up statements
000
WWUS54 KOHX 111720
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1120 AM CST WED FEB 11 2009
TNC021-037-147-187-111800-
/O.CON.KOHX.SV.W.0002.000000T0000Z-090211T1800Z/
WILLIAMSON TN-DAVIDSON TN-CHEATHAM TN-ROBERTSON TN-
1118 AM CST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
ROBERTSON...CHEATHAM...WESTERN DAVIDSON AND WESTERN WILLIAMSON
COUNTIES...
AT 1115 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF CLARKSVILLE
TO 11 MILES EAST OF CENTERVILLE...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSTON SPRINGS...ASHLAND CITY...PEGRAM...CEDAR HILL...
SPRINGFIELD...BELLE MEADE...FOREST HILLS...GREENBRIER...FRANKLIN...
RIDGETOP AND NASHVILLE
AT 1103 AM CST...A STORM SPOTTER IN DICKSON MEASURED WIND GUSTS TO
64 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
LAT...LON 3666 8673 3574 8682 3579 8695 3578 8696
3586 8721 3617 8717 3618 8714 3621 8719
3624 8716 3626 8719 3630 8713 3633 8728
3641 8721 3642 8715 3645 8716 3646 8712
3654 8711 3657 8714 3665 8711
TIME...MOT...LOC 1716Z 266DEG 42KT 3662 8713 3581 8718
$$
STEIGERWALDT000
WWUS54 KOHX 111744
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 AM CST WED FEB 11 2009
TNC021-037-147-187-111800-
/O.CON.KOHX.SV.W.0002.000000T0000Z-090211T1800Z/
WILLIAMSON TN-DAVIDSON TN-CHEATHAM TN-ROBERTSON TN-
1143 AM CST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
ROBERTSON...CHEATHAM...WESTERN DAVIDSON AND WESTERN WILLIAMSON
COUNTIES...
AT 1139 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF SPRINGFIELD TO 6 MILES
SOUTHWEST OF FRANKLIN...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIDGETOP AND NASHVILLE
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY
AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3666 8673 3574 8682 3579 8695 3578 8696
3586 8721 3617 8717 3618 8714 3621 8719
3624 8716 3626 8719 3630 8713 3633 8728
3641 8721 3642 8715 3645 8716 3646 8712
3654 8711 3657 8714 3665 8711
TIME...MOT...LOC 1743Z 266DEG 42KT 3664 8676 3588 8685
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 10:38 AM CST, 27 minutes earlier.
Area forecast discussion, Feb 11, 10:38 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1038 AM CST WED FEB 11 2009 .DISCUSSION... BAND OF SHOWERS/ISOLATED THUNDERSTORMS CONTINUES TO MOVE EAST JUST AHEAD OF SURFACE FRONT...WHICH EXTENDS FROM CLOSED LOW NEAR STL. UPPER SYSTEM CURRENTLY MAKING NEGATIVE TILT...WHICH IS EXPECTED TO ACCELERATE BAND. TIGHT PRESSURE GRADIENT CONTINUES TO PRODUCE WIND GUSTS IN THE 40 TO 50 MPH WELL AHEAD OF PCPN. LATEST RUNS SHOW LINE INTENSIFYING SOME OVER THE NORTH CENTRAL AND NORTHEAST MID-STATE AS THE AFTERNOON PROGRESSES AND BAND OF PCPNS SPEED INCREASES. TREMENDOUS DRYING ALSO SHOWING UP ON WV IMAGERY WHICH MAY INITIALLY HELP TO INTENSIFY CONVECTION BEFORE SHUTTING IT OFF LATER THIS AFTERNOON. WILL CONTINUE WIND ADVISORY THROUGH 00Z AND MAKE ADJUSTMENTS TO CURRENT FORECAST TO ACCOMMODATE TORNADO WATCH. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 07
Hazardous weather outlook, Feb 11, 4:08 AM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 408 AM CST WED FEB 11 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-121130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 408 AM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING THE POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES TO MIDDLE TENNESSEE TODAY. A LINE OF THUNDERSTORMS IS EXPECTED TO APPROACH THE TENNESSEE RIVER AROUND 9 AM. IT SHOULD REACH THE I 65 CORRIDOR BETWEEN 10 AM AND NOON...AND THE PLATEAU BY 2 PM. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN HAZARD. HOWEVER...FAVORABLE ATMOSPHERIC WIND SPEEDS AND DIRECTIONS WILL BRING THE POTENTIAL FOR ISOLATED TORNADOES. WINDS WILL ALSO BE STRONG BEFORE AND AFTER THE THUNDERSTORMS. WIND GUSTS OF 45 MPH WILL BE POSSIBLE THROUGH THE DAY. A WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 6 PM. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED TODAY. 13
In the hours before
Local storm report, Feb 11, 11:03 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM TSTM WND GST W CAMDEN 36.06N 88.10W
02/11/2009 M58 MPH BENTON TN PARK/FOREST SRVC
1053 AM TSTM WND GST 10 N CENTERVILLE 35.94N 87.45W
02/11/2009 E60 MPH HICKMAN TN TRAINED SPOTTER
TREE BLOWN DOWN.
&&
TJOHNSTOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:46 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lawrence, Lewis, Montgomery | 29 min |
| Feb 11, 11:10 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 50 min |
| Feb 11, 11:34 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 56 min |
| Feb 11, 11:39 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford, Williamson | 66 min |
| Feb 11, 12:01 PM CST | Tornado Warning | OHX | Marshall | 14 min |
| Feb 11, 12:08 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 37 min |
| Feb 11, 12:24 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb | 36 min |
| Feb 11, 12:46 PM CST | Tornado Warning | OHX | Cannon, Coffee, DeKalb, Warren | 29 min |
| Feb 11, 12:50 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith | 40 min |
| Feb 11, 12:58 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Warren, White | 32 min |
| Feb 11, 1:17 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren, White | 43 min |
| Feb 11, 1:24 PM CST | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett, Putnam | 36 min |
| Feb 11, 1:41 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 49 min |
| Feb 11, 1:59 PM CST | Tornado Warning | OHX | Cumberland, Fentress | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.